MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161928
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Seroma (2069)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2012) is considered to be a best estimate.This emdr was submitted to represent the xenmatrix (device #2).An additional supplemental emdr represents the bard/davol composix mesh e/x (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 ¿ patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with the implant of composix e/x mesh (device # 1).Per op notes, ¿there was a bridge of mesh previously placed between the two fascial defects.The incarcerated omentum which was adherent to the hernia sac was excised.A bard composix e/x mesh (device # 1) was placed in the peritoneum and secured sublay using sutures.¿ on (b)(6) 2012 - patient was diagnosed with small bowel obstruction secondary to adhesions thereby underwent open repair.Per op notes, ¿the entire mesh was covered with adhesions to the bowel.There was one loop on the left side of the mesh was densely adherent was scrapped off.¿ on (b)(6) 2013 ¿ patient was diagnosed with small bowel obstruction secondary to incarcerated recurrent incisional ventral hernia and adhesions thereby underwent open repair with the removal of mesh (device # 1) and implant of xenmatrix mesh (device 2).Per op notes, ¿a very dilated small bowel was found.Patient had a bridge of old mesh (device #1) between the upper defect and the lower defect were removed and the mesh was divided.There were extensive adhesions between loops of bowel in between the bowel and the anterior abdominal wall and the hernia sacs which were divided.Then, onlay xenmatrix mesh (device # 2) was placed into defect and secured using sutures.¿ on (b)(6) 2018 ¿ patient was diagnosed with abdominal wall abscess with infected mesh thereby underwent laparoscopic repair with the removal of mesh (device # 2).Per op notes, ¿the patient had extensive omental adhesions to the intra-abdominal wall and loop of small bowel to the right side of the mesh.The seroma with purulent fluid was aspirated transabdominally.The mesh (device # 2) was then removed from the abdominal wall.Cholecystectomy were done.¿.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22305671
Report Number1213643-2025-00511
Device Sequence Number8081726
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434(17)140528(10)HUWE0005
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2014
Device Catalogue Number1161928
Device Lot NumberHUWE0005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale